advertisement
Question
Posted by: SM | 2011/10/12

Hair dye

I have been using hair dye on my moustache and hair for some time now but recently I''ve noticed that sores have developed on my upper lip after the use of the dye. After stopping the use of the dye, dark marks have appeared once the sores have healed.
Please could you suggest something to remove these dark marks and what dye can be used.

Thanks
SM

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAnti-ageing expert

Hi SM, thank you for the question.

Following from your description it seems that you have developed an allergic type reaction to the dye you are using and this has resulted in a post inflammatory hyperpigmentation (PIH). Your best advice would be to consult a dermatologist or an aesthetic medical practitioner who can examine the skin and highlight the best treatment options. Similarly your hair dresser can direct you in an alternative hair dye for the future.

There are a number of options to treat the pigmentory changes that have taken place:
Over the Counter Topical products: that will be needed to be applied daily (typically morning and evening) and one can choose the depigmenting ranges from NeoStrata, Environ, Nimue, IS Clinical, Skin Medica, etc. (too many to list them all but the dermatologist you see can guide you).
Prescription Topicals: this will most probably entail the use of hydroquinone (4% or higher)
Technology based Treatments: fractional skin resurfacing

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: anti-ageing expert | 2011/10/15

Hi SM, thank you for the question.

Following from your description it seems that you have developed an allergic type reaction to the dye you are using and this has resulted in a post inflammatory hyperpigmentation (PIH). Your best advice would be to consult a dermatologist or an aesthetic medical practitioner who can examine the skin and highlight the best treatment options. Similarly your hair dresser can direct you in an alternative hair dye for the future.

There are a number of options to treat the pigmentory changes that have taken place:
Over the Counter Topical products: that will be needed to be applied daily (typically morning and evening) and one can choose the depigmenting ranges from NeoStrata, Environ, Nimue, IS Clinical, Skin Medica, etc. (too many to list them all but the dermatologist you see can guide you).
Prescription Topicals: this will most probably entail the use of hydroquinone (4% or higher)
Technology based Treatments: fractional skin resurfacing

Reply to anti-ageing expert

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement